Maybe this is a dumb question, but is there any chance that a beta blocker (metoprolol ER, the generic form of toprol XL) could actually increase the frequency of PACs? I was put on toprol almost a year ago after an episode of a-fib. After taking it for several weeks, I began to have PACs more and more often. My cardiologist kept increasing the dose to reduce the PACs, but every time they just kept increasing. Now I am having extended periods every day where every 3rd or 4th beat is a PAC. I am wondering if this could be a paradoxical effect of the toprol, since before I started taking it I only had occasional isolated PACs, never long strings of them. They almost always start around the same time of day (10am-noon), which is about 4 hours after I take my morning dose of toprol. My doctor's solution always seems to be to keep ramping up the dosage, but I am reluctant to continue doing this since it doesn't seem to be working and I am concerned about side effects. I would appreciate any insight anyone might have about this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.